Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 495, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Aug 9, 2012, 3:32 PM EDT for Madison County, Kentucky. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2012, 3:32 PM EDT (19:32 UTC)
- Expired
- Aug 9, 2012, 4:05 PM EDT
- In force
- 33 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Madison County, KY
The radar
The Jackson,KY radar (KJKL), 79 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.5 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 946 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 1085 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
060
WUUS53 KLMK 091932
SVRLMK
KYC151-092005-
/O.NEW.KLMK.SV.W.0495.120809T1932Z-120809T2005Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
332 PM EDT THU AUG 9 2012
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MADISON COUNTY IN EAST CENTRAL KENTUCKY...
* UNTIL 405 PM EDT
* AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SILVER CREEK...MOVING EAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
RICHMOND...
DUNCANON AND WALLACETON...
PEYTONTOWN AND CALEAST...
WHITES...
KINGSTON AND TERRILL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.
&&
LAT...LON 3758 8411 3756 8436 3759 8437 3760 8440
3776 8441 3782 8411 3781 8410 3765 8410
3764 8412 3761 8411
TIME...MOT...LOC 1933Z 277DEG 7KT 3766 8436
WIND...HAIL 60MPH 1.00IN
$$
MJ2 follow-up statements
253
WWUS53 KLMK 091953
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
353 PM EDT THU AUG 9 2012
KYC151-092005-
/O.CON.KLMK.SV.W.0495.000000T0000Z-120809T2005Z/
MADISON KY-
353 PM EDT THU AUG 9 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 405 PM EDT
FOR CENTRAL MADISON COUNTY...
AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR KINGSTON...MOVING EAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
RICHMOND...
REEDS CROSSING...
BOBTOWN AND SPEEDWELL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.
&&
LAT...LON 3758 8411 3756 8436 3759 8437 3760 8440
3776 8441 3782 8411 3781 8410 3765 8410
3764 8412 3761 8411
TIME...MOT...LOC 1954Z 277DEG 7KT 3765 8425
WIND...HAIL 60MPH 1.00IN
$$
MJ783
WWUS53 KLMK 091959
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
359 PM EDT THU AUG 9 2012
KYC151-092009-
/O.EXP.KLMK.SV.W.0495.000000T0000Z-120809T2005Z/
MADISON KY-
359 PM EDT THU AUG 9 2012
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MADISON COUNTY WILL
EXPIRE AT 405 PM EDT...
THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE
OF PRODUCING PERIODS OF VERY HEAVY RAIN AND DANGEROUS LIGHTNING.
REPORT SEVERE WEATHER OR FLOODING TO LOCAL LAW ENFORCEMENT OR POST
YOUR REPORT TO THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.
LAT...LON 3758 8411 3756 8436 3759 8437 3760 8440
3776 8441 3782 8411 3781 8410 3765 8410
3764 8412 3761 8411
TIME...MOT...LOC 1959Z 277DEG 7KT 3765 8424
$$
AMSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 3:31 PM EDT, 1 minute earlier.
Area forecast discussion, Aug 9, 3:31 PM EDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 331 PM EDT THU AUG 09 2012 .Short Term (Tonight through Friday Night)... Issued at 331 PM EDT Thu Aug 9 2012 ...Active Period of Weather Expected This Afternoon and Tonight... Fairly active period of weather is shaping up for the Ohio Valley this afternoon and tonight. In the near term, mid-level shortwave combined with surface temperatures hitting convective temperatures has resulted in convection firing across the region. Several areas of convection are occurring across the area. The first is an organizing line near the I-75 corridor in our eastern sections. This is being forced by the aforementioned mid-level wave and by diurnal heating. This activity will continue to head east and into WFO JKL's area over the next hour or so. Further west, a well defined residual outflow boundary was located along our border with WFO IND. This boundary extends from northern Dubois county NE to Jefferson County. Convection is firing along this boundary due to strong moisture convergence and diurnal heating. This activity should head east-southeast over the next few hours. Finally additional convection is firing also over west KY. Based on the latest runs of the LMK WRF and 4km HRRR runs, this activity should also head east-southeast and may impact our far southwestern counties later this afternoon. Based on RUC proximity soundings, this afternoon's convective activity is likely to remain in the pulse variety with damaging winds, torrential rains and intense CG lightning being the main threats. Latest deterministic and ensemble model runs seem to be showing some forecast convergence with the forecast for later this evening and overnight. First mid-level trough will scoot east this evening while a secondary and more potent mid-level trough dropping down into the Ohio Valley late tonight. As this wave drops south, surface cyclone near KSTL will shift northeast while associated surface cold drags behind. Strong mid-level height falls will result in widespread synoptic scale lift across the region late tonight. This combined with forcing along the front should result in a secondary line of convection developing to our northwest and slide southeast overnight. Despite this line moving through during an instability minimum, the upper level dynamics appear to be strong enough to support convection despite the meager instability. Current thinking is that a convective line will generate along the I-70 corridor and then drop southeast overnight. The line will likely be strong to possibly severe especially to our northwest. However, as the line heads southeast, it is possible that line may weaken a bit as it slides through KY. Convection should be pushing through southern Indiana in the 04-06Z time frame and then through KY in the 06-11Z time frame. Have gone ahead and bumped up PoPs for the overnight period. Lows will remain mild with temperatures falling into the lower-mid 60s in the northwest and mid-upper 60s elsewhere. For Friday, the main forecast change here is that a lot more cloud cover will be likely during the morning hours. Latest model time-height model cross sections show plenty of low-level moisture lingering behind the frontal boundary as it pushes through. Thus, mostly cloudy skies seem very likely in the morning followed by progressive clearing during the afternoon and into the evening hours. Highs tomorrow will be quite cool compared to what we've seen over the last few months. We should see readings in the upper 70s in the east with upper 70s to lower 80s in the central and west. Lows Friday night will be quite comfortable with lows in the mid-upper 50s. .Long Term (Saturday through Thursday)... Issued at 315 AM EDT Thu Aug 9 2012 ...Mostly Sunny, Dry, and Cool Weekend Ahead... A vertically stacked unseasonably far south and strong closed low will begin to slowly fill over Lake Huron Saturday. This system will slowly weaken and slowly lift north towards St. James Bay by late Sunday. In its wake, it will leave residual troughing across the western Great Lakes and the upper Midwest. By early Saturday, the occluded front related to this upper low will already have moved well east of the Commonwealth. Much drier and cooler air originating in Canada, will have overspread the state by dawn Saturday. Expect mostly clear skies and relatively cool temperatures for the upcoming weekend. Dewpoints will likely fall into the lower 50s by Saturday afternoon. Highs will struggle to exceed 80 on Saturday with highs on Sunday warming just a few degrees into the lower 80s. Overnight lows early Sunday will quite likely reach into the upper 50s, with perhaps our urban areas remaining near 60. A broad longwave trough will remain centered roughly over the Great Lakes during the early portion of next week. This will ensure no repeat of the excessively hot temperatures of early August anytime soon. Both the latest GFS and the ECMWF show a disturbance sliding southeast towards the base of this longwave trough Monday and Tuesday. This system will approach the Commonwealth by late Monday. At the surface, this system will likely aid in the formation of a weak surface trough that may serve as a focus for convection beginning late Monday, possibly continuing through the bulk of Tuesday. Will introduce a chance of storms for the later half of Monday, extending through Tuesday. Temperatures will warm a bit within the Monday through Thursday time period. However, even by Wednesday through Friday, temperatures will not exceed our seasonal mid-August averages with highs remaining in the upper 80s to around 90 && .Aviation (18Z TAF issuance)... Issued at 117 PM EDT Thu Aug 9 2012 Approaching mid-level wave combined with surface heating has led to the development of scattered convection in the I-65 corridor of central Kentucky. Activity appears to be developing along a residual northward moving outflow boundary. Expect scattered convection to continue developing across the region this afternoon. Initially, best coverage will be across north-central Kentucky, but as the area approaches the convective temperature, we should see convection gradually fill in. In general, VFR conditions are very likely outside any thunderstorms. If a storm impacts a terminal, a reduction in cigs and visibilities down to possibly tempo IFR will be possible. More organized convection is forecast to occur later this afternoon and evening as a secondary mid-level wave and associated surface cold front push through the region. These storms may pack a punch as they move through with torrential rainfall, gusty winds, and frequent lightning. Timing from the previous forecast still looks rather good with KBWG being impacted from 10/06-11Z, KSDF from 10/04-08Z and KLEX from about 10/08-12Z. Latest model progs show low-level moisture remaining in the region toward dawn with MVFR visibilities and near IFR/MVFR cigs. Low clouds will likely persist through the morning hours on Friday with improvement likely holding off until after 10/18Z. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. Short Term.......MJ Long Term........JSD Aviation.........MJ
Hazardous weather outlook, Aug 9, 11:25 AM EDT, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1125 AM EDT THU AUG 9 2012 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-101830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY- HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY- LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY- EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY- WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY- ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON... PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 1125 AM EDT THU AUG 9 2012 /1025 AM CDT THU AUG 9 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE OUTLOOK AREA THIS AFTERNOON. THESE STORMS WILL BE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS...GUSTY WINDS...SMALL HAIL AND CLOUD TO GROUND LIGHTNING. AS A STRONG COLD FRONT APPROACHES THE REGION FROM THE NORTHWEST TONIGHT...ANOTHER ROUND OF MORE ORGANIZED THUNDERSTORMS IS EXPECTED. THESE THUNDERSTORMS MAY BE STRONG TO SEVERE WITH DAMAGING WINDS AS THE MAIN SEVERE WEATHER THREAT. IN ADDITION...TORRENTIAL RAINFALL AND CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE. AT THIS TIME...THE HIGHEST RISK OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED BETWEEN THE HOURS OF 8PM THROUGH 4 AM EASTERN TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE PREPARED FOR ACTIVATION THIS AFTERNOON AND ESPECIALLY TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE). JDG/BJS/MJ
In the hours before
Special weather statement, Aug 9, 1:05 PM EDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 105 PM EDT THU AUG 9 2012 KYC027-085-093-091735- BRECKINRIDGE KY-GRAYSON KY-HARDIN KY- 105 PM EDT THU AUG 9 2012 ...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF INCH HAIL...AND 40 MPH WINDS IN WESTERN HARDIN COUNTY... AT 100 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES NORTHEAST OF LEITCHFIELD...AND MOVING EAST SOUTHEAST AT 15 MPH. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE INCH PER HOUR...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM. * THIS STORM WILL ALSO IMPACT... SAINT PAUL... WEST CLIFTY... BIG CLIFTY... SUMMIT... PRECAUTIONARY/PREPAREDNESS ACTIONS... BRIEF VERY HEAVY RAIN IS EXPECTED. PONDING OF WATER WILL DEVELOP ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. && LAT...LON 3764 8592 3746 8604 3759 8637 3773 8626 TIME...MOT...LOC 1704Z 294DEG 12KT 3761 8619 JSD
Special weather statement, Aug 9, 2:48 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
248 PM EDT THU AUG 9 2012
INC025-061-091915-
HARRISON IN-CRAWFORD IN-
248 PM EDT THU AUG 9 2012
...A SHORT LINE OF STRONG THUNDERSTORMS WITH DANGEROUS
LIGHTNING...HEAVY RAIN...HALF INCH HAIL...AND 40 MPH WINDS WILL
SLOWLY MOVE SOUTHEAST ACROSS EASTERN CRAWFORD AND WESTERN HARRISON
COUNTIES...
AT 243 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A SHORT LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10
MILES NORTHWEST OF CORYDON TO 7 MILES SOUTH OF ENGLISH...AND MOVING
SOUTHEAST AT 15 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
WYANDOTTE...
WHITE CLOUD AND DEUCHARS...
FREDONIA...
CAPE SANDY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3827 8652 3839 8622 3822 8611 3816 8629
3820 8635 3820 8637 3817 8638 3815 8632
3811 8642 3818 8646 3820 8646 3821 8648
TIME...MOT...LOC 1847Z 348DEG 12KT 3827 8628 3822 8643
JSDSpecial weather statement, Aug 9, 3:00 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
300 PM EDT THU AUG 9 2012
KYC021-045-049-067-079-113-137-151-167-239-091945-
JESSAMINE KY-LINCOLN KY-MADISON KY-MERCER KY-WOODFORD KY-BOYLE
KY-CASEY KY-CLARK KY-FAYETTE KY-GARRARD KY-
300 PM EDT THU AUG 9 2012
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
HALF INCH HAIL...AND 40 MPH WINDS...
AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NICHOLASVILLE TO 11
MILES SOUTHWEST OF BRODHEAD...AND MOVING NORTHEAST AT 20 MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO
40 MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
VETERANS PARK...
STANFORD...
RICHMOND...
NICHOLASVILLE...
LANCASTER...
STONE AND PREACHERSVILLE...
CATNIP AND TEATERSVILLE...
UNION MILLS AND BRANNON...
EAST HICKMAN AND NINA...
THESE STORMS WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE
MARKERS 104 AND 99.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3753 8434 3752 8435 3750 8435 3747 8438
3748 8444 3733 8450 3733 8452 3735 8455
3734 8457 3720 8478 3789 8476 3806 8428
3752 8429
TIME...MOT...LOC 1900Z 238DEG 19KT 3783 8457 3734 8457
AMSSpecial weather statement, Aug 9, 3:00 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
300 PM EDT THU AUG 9 2012
INC037-117-175-091930-
WASHINGTON IN-ORANGE IN-DUBOIS IN-
300 PM EDT THU AUG 9 2012
...A BROKEN LINE OF STRONG THUNDERSTORMS WITH DANGEROUS
LIGHTNING...HEAVY RAIN...HALF INCH HAIL...AND 40 MPH WINDS WILL
SLOWLY MOVE SOUTHEAST ACROSS ORANGE AND WASHINGTON COUNTIES...
AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SALEM TO 9 MILES
WEST OF PAOLI...AND MOVING SOUTHEAST AT 15 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
PAOLI...
SALEM...
CANTON AND TROTTER CROSSING...
HARRISTOWN AND YOUNGS CREEK...
NEW PHILADELPHIA AND PINE VALLEY...
FARABEE AND SOUTH BOSTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3862 8588 3858 8588 3858 8585 3856 8585
3839 8664 3839 8667 3852 8682 3853 8669
3857 8668 3872 8597
TIME...MOT...LOC 1859Z 301DEG 15KT 3859 8613 3850 8662
JSDSpecial weather statement, Aug 9, 3:18 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
318 PM EDT THU AUG 9 2012
INC025-043-061-KYC163-091945-
HARRISON IN-FLOYD IN-CRAWFORD IN-MEADE KY-
318 PM EDT THU AUG 9 2012
...A SHORT LINE OF STRONG THUNDERSTORMS WITH DANGEROUS
LIGHTNING...HEAVY RAIN...HALF INCH HAIL...AND 40 MPH WINDS WILL MOVE
SLOWLY SOUTHEAST THROUGH HARRISON COUNTY...
AT 315 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF
CORYDON TO 10 MILES SOUTHEAST OF ENGLISH...AND MOVING SOUTHEAST AT 15
MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING...VERY HEAVY RAIN WITH RAINFALL
RATES OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN
ONE MILE...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
CORYDON...
GEORGETOWN AND GALENA...
EDWARDSVILLE AND LANESVILLE...
BRECKENRIDGE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3828 8583 3827 8584 3812 8629 3825 8646
3839 8596
TIME...MOT...LOC 1917Z 300DEG 11KT 3830 8602 3820 8637
JSDSpecial weather statement, Aug 9, 3:30 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
330 PM EDT THU AUG 9 2012
INC019-025-037-077-117-143-175-092015-
SCOTT IN-WASHINGTON IN-ORANGE IN-JEFFERSON IN-CLARK IN-CRAWFORD
IN-DUBOIS IN-
330 PM EDT THU AUG 9 2012
...A LINE OF STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY
RAIN...HALF INCH HAIL...AND 40 MPH WINDS EXTENDS ALL THE WAY FROM
WESTERN ORANGE THROUGH JEFFERSON COUNTY IN SOUTHERN INDIANA...
AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES EAST OF
SCOTTSBURG TO 10 MILES SOUTHWEST OF PAOLI...AND MOVING SOUTHEAST AT
20 MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING...VERY HEAVY RAIN...HALF
INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
PAOLI...
SCOTTSBURG...
SALEM...
SWANVILLE AND PINE VALLEY...
REGO AND BECKS MILL...
CHELSEA AND BUNKER HILL...
SALUDA AND VALEENE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3863 8544 3836 8654 3852 8678 3853 8669
3855 8668 3879 8564
TIME...MOT...LOC 1929Z 301DEG 16KT 3868 8561 3847 8660
JSDThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 11:13 AM EDT | Special Weather Statement | LMK | Allen | 42 min |
| Aug 9, 1:05 PM EDT | Special Weather Statement | LMK | Hardin | 30 min |
| Aug 9, 3:35 PM EDT | Areal Flood Advisory | LMK | Lincoln | 2 hr |
| Aug 9, 3:35 PM EDT | Severe Thunderstorm Warning | LMK | Fayette, Jessamine | 28 min |
| Aug 9, 3:38 PM EDT | Flash Flood Warning | LMK | Madison | 85 min |
| Aug 9, 3:55 PM EDT | Areal Flood Advisory | LMK | Fayette, Jessamine | 3 hr |
| Aug 9, 4:06 PM EDT | Special Weather Statement | LMK | Fayette, Jessamine, Woodford | 44 min |
| Aug 9, 4:15 PM EDT | Severe Thunderstorm Warning | LMK | Fayette, Woodford | 30 min |
| Aug 9, 4:34 PM EDT | Special Weather Statement | LMK | Bourbon, Harrison, Nicholas, Scott | 46 min |
| Aug 9, 4:50 PM EDT | Severe Thunderstorm Warning | LMK | Harrison | 45 min |
| Aug 9, 5:04 PM EDT | Special Weather Statement | LMK | Henry | 46 min |
| Aug 9, 5:23 PM EDT | Severe Thunderstorm Warning | LMK | Harrison | 22 min |
| Aug 9, 5:25 PM EDT | Severe Thunderstorm Warning | LMK | Franklin, Henry, Shelby | 40 min |
| Aug 9, 5:30 PM EDT | Special Weather Statement | LMK | Harrison | 45 min |
| Aug 9, 5:46 PM EDT | Special Weather Statement | LMK | Harrison | 44 min |
| Aug 9, 6:07 PM EDT | Special Weather Statement | LMK | Franklin | 43 min |
| Aug 9, 6:11 PM EDT | Special Weather Statement | LMK | Bourbon, Scott | 44 min |
| Aug 9, 6:17 PM EDT | Special Weather Statement | LMK | Harrison | 43 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.